Mississippi, 2025Damaging Wind in Mississippi, September 2, 2025
September 2, 2025 · NWS JAN · 1 event in 1 county or zone
Scattered thunderstorms developed across portions of Mississippi during the afternoon of September 2nd. Some were strong with gusty winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across portions of Mississippi during the afternoon of September 2nd. Some were strong with gusty winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 2, 12:08 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 2, 12:08 PM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
108 PM CDT Tue Sep 2 2025
...New DISCUSSION, AVIATION...
.DISCUSSION...
Issued at 1215 PM CDT Tue Sep 2 2025
There's a remnant weak surface boundary over far northwestern
Mississippi that will continue drift southeastward while washing
out over the next 24-36 hours. Broken cloud coverage is lingering
across the area today and should persist through the afternoon
hours. As the day progresses and daytime heating provide more
energy, expect showers and thunderstorms to become more widespread
and stronger, in conjunction with the stationary boundary ambling
southward. At this moment the highest winds we are looking to see
should be in the 30- 40mph range with a small potential for a
cell or two to overachieve into 50+ mph.
Sunset will put a damper on convective activity, and we will see
precipitation cease entirely by 10PM. The front should drape through
central to southern Mississippi by this time too, the upper levels
largely reflect the surface in that there is set to broad
troughing over the CWA for the next few days, bringing
progressively clearer skies daily through the late week.
While skies will certainly be clearer, this does not mean we're out
of the woods just yet concerning precipitation chances. There will
still be residual moisture/lift for Wednesday ushering forth another
round of diurnally driven showers/thunderstorms.
Thursday and Friday look to be our driest days over the next week
with the aforementioned broad troughing allowing for dry air to
settle into across the southeastern United States.
Over the weekend a low progged to spin up over central Texas will
begin tracking our way, with the northeastern peripheries of the
cloud shield beginning to affect the Gulf coast stretching across
central MS early Saturday morning. Instability provided by this low,
along with a healthy amount of moisture set to start channeling into
the CWA will provide enough ingredients to regenerate our diurnally
driven convection. Daily coverage and intensity will increase daily
reaching a crescendo Tuesday afternoon.
Its tough to say with any sort of confidence the impacts this next
low will provide, given that the depth and tracking this far out
tend to be a bit too variant. Should the low track faster out of
Texas than is currently projected, we could see widespread strong
and scattered damaging wind events. In the past global guidance
tends to be a bit overzealous with cyclogenesis so we're going to
err on the more optimistic side of things until we get closer to
next week. /OAJ/
&&
.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Tue Sep 2 2025
Scattered SHRA and TSRA will be ongoing mainly north and west of
the Natchez Trace corridor through 01Z Wednesday. This will
primarily impacts sites KGLH, KGWO, and KGTR. Chances for impacts
from thunder at the other sites were too low to mention at this
time. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 68 89 69 92 / 20 30 0 10
Meridian 66 89 67 92 / 20 20 0 10
Vicksburg 69 89 68 93 / 20 30 0 0
Hattiesburg 66 92 69 95 / 10 10 0 10
Natchez 68 89 68 92 / 10 20 0 0
Greenville 66 87 66 92 / 30 20 0 0
Greenwood 67 88 66 93 / 40 30 0 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
OAJ/NF
In the hours before
Special weather statement, Sep 2, 12:53 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Jackson MS
153 PM CDT Tue Sep 2 2025
LAZ009-016-021945-
Madison LA-East Carroll LA-
153 PM CDT Tue Sep 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN EAST CARROLL AND
NORTHWESTERN MADISON PARISHES THROUGH 245 PM CDT...
At 153 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alsatia, or 13 miles north of Tallulah, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Sondheimer around 200 PM CDT.
Tallulah and Tendal around 210 PM CDT.
Waverly around 215 PM CDT.
Other locations impacted by this storm include Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3236 9145 3238 9147 3259 9143 3261 9139
3263 9140 3266 9139 3263 9115 3261 9115
3259 9113 3260 9109 3255 9109 3248 9112
3245 9108 3230 9108 3234 9148 3235 9148
TIME...MOT...LOC 1853Z 011DEG 14KT 3258 9127
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NFThunderstorm Wind, Oktibbeha
- When
- September 2, 2:48 PM CST
- Where
- Oktibbeha County, 2.61 mi W of Starkville Bryan Arp
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $200
- Reported by
- Public
- Coordinates
- 33.434, -88.895
A tree was blown down on New Light Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, September 2 to 3, 20252 deaths · 2 events
- Wildfire in California, September 2 to 13, 20251 injured · $50 million · 2 events
- Wildfire in Washington, September 2 to 30, 2025$25 million · 1 event
- Rip Current in New Jersey, September 2, 20251 death · 1 event
- Flash Flooding and Dust Storm in Arizona, September 2 to 6, 2025$1.1 million · 1 in hail · 14 events
- Damaging Wind in California, September 2, 2025$25,000 · 70 kt wind · 1 event
- Flash Flooding and Damaging Wind in California, September 2 to 5, 2025$16,000 · 50 kt wind · 4 events
- Drought in Tennessee, September 2 to 30, 20259 events
- Damaging Winds and Heavy Rain in California, September 2 to 4, 202563 kt wind · 4 events
- Flash Flood and Flooding in Puerto Rico, September 2, 2025$800 · 3 events
- Hail in South Dakota, September 2, 20251 in hail · 3 events
- Damaging Winds in Nevada, September 2, 202556 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1296257.